MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR PS KNEE; EMPOWR PS KNEETM TIBIAL INSERT, SIZE 5 BRIDGE UP, 10MM

ENCORE MEDICAL L.P. EMPOWR PS KNEE; EMPOWR PS KNEETM TIBIAL INSERT, SIZE 5 BRIDGE UP, 10MM
Model Number 343-10-755
Health Effect - Clinical Codes Fall (1848); Unspecified Infection (1930)
Date of Event 11/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Second revision surgery - the patient fell down and also has an infection.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as an infection.The previous surgery and the surgery detailed in this event occurred 44 days apart.Initial or prolonged hospitalization was required.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at hospital and not made available to djo surgical for examination.A review of the device history record (dhr) shows that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to the patient fell down and also has an infection.There were no findings during this evaluation that indicate the reported device was the source or had a direct connection with the patient's infection.No other information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.Agent has clearly mentioned that "patient fell" and due to short term between previous and revision surgery, it is possible that event may have occurred due to the short time between the original surgery and the revision, it is possible that the infection was acquired in the hospital (nosocomial).It is also possible that the patient was not compliant with post-surgical instructions.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
EMPOWR PS KNEE
Common Device Name
EMPOWR PS KNEETM TIBIAL INSERT, SIZE 5 BRIDGE UP, 10MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key11065219
Report Number1644408-2020-01179
Device Sequence Number2585555
Product Code JWH
UDI-Device Identifier00888912171960
UDI-Public(01)00888912171960
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/25/2023
Device Model Number343-10-755
Device Catalogue Number343-10-755
Device Lot Number249U1027
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer02/22/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient Weight64